MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC CANNULATED STARDRIVE SCREWDRIVER T15; SCREWDRIVERS

WRIGHTS LANE SYNTHES USA PRODUCTS LLC CANNULATED STARDRIVE SCREWDRIVER T15; SCREWDRIVERS
Model Number 03.226.041
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Patient Involvement (2645)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has been received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on an unknown date, after the device came through decontamination, the cannulated stardrive screwdriver was noticed broken.There was no patient involvement.This report is for one (1) cannulated stardrive screwdriver t15.This is report 1 of 1 for complaint (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.A review of the device history record device history lot , part: 03.226.041, lot: 2387984, manufacturing site: bettlach, release to warehouse date: 30.July 2008.A manufacturing record evaluation was performed for the finished device lot number, and no non-conformances were identified.Investigation summary background: it was reported that on an unknown date, after the device came through decontamination, the cannulated stardrive screwdriver was noticed broken.There was no patient involvement.This complaint involves one (1) device.Flow: damage.Visual inspection: the investigation has shown that the tip of the screwdriver is broken off as complained.The complaint is confirmed.The broken off fragment was not returned for investigation.Document/ specification review a manufacturing record evaluation was performed for the finished device lot number, and no non-conformances were identified.Dimensional inspection: diameter of the shaft was measured just below the broken area.Outer diameter is, which comply with the specifications inner diameter could not be verified due to the post manufacturing damage.Investigation conclusion: although a definitive root cause could not be determined, it is possible that rough handling during use and/or processing could have contributed to the complaint condition.During the investigation no unidentified product design/manufacturing issues or discrepancies were observed that may have contributed to the complaint condition.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
CANNULATED STARDRIVE SCREWDRIVER T15
Common Device Name
SCREWDRIVERS
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key8687767
Report Number2939274-2019-58592
Device Sequence Number11355881
Product Code HXX
UDI-Device Identifier10886982077172
UDI-Public(01)10886982077172
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 05/13/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number03.226.041
Device Catalogue Number03.226.041
Device Lot Number2387984
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/29/2019
Initial Date Received by Manufacturer 05/13/2019
Supplement Date Received by Manufacturer06/28/2019
Initial Report FDA Received Date06/11/2019
Supplement Report FDA Received Date07/02/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1